A 23-year-old male asked:
pcp prescribed potassium chloride 20 meq powder to take for chronic low k. can this cause ulcers? i have been experiencing stomach cramping & burning
1 doctor answer • 1 doctor weighed in
Internal Medicine 61 years experience
KCL: Potassium chloride can definitely irritate the stomach lining. Some preparations are easier on the stomach and I suggest that you ask your pharmacist for recommendations and then ask your PCP to prescribe another preparation. Have you been told what's causing your low potassium?
Last updated Dec 17, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.